MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ12X108MM

ENCORE MEDICAL L.P. ALTIVATE SHOULDER; ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ12X108MM
Model Number 530-12-108
Health Effect - Clinical Code Fracture, Arm (2351)
Date of Event 03/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to a fracture.The previous surgery and the revision detailed in this investigation occurred over 2 years and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There was a non-conformance associated with the part 530-12-108, encore reverse shoulder humeral stem, standard, size 12x108 millimeter that out of 15 quantity lot, 1 item was rejected and scrapped due to ml02 (material defect) part was bent.All other 14 items were accepted.All other items in the lot met the design, fit and function requirements.The device and its applicable concomitant devices were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a fracture.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are multiple factors that may contribute to fracture that are outside the control of djo surgical such as: poor bone density, patient noncompliance with medical instruction, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the patient suffering a fracture in her humerus after her primary shoulder surgery.It was decided by the surgeon and patient that a revision surgery was needed to take out the primary humeral stem and put a longer stem in that would reduce the fracture.A successful revision of the humeral stem components and glenoid head was performed.

Brand Name
ALTIVATE SHOULDER
Common Device Name
ENCORE REVERSE SHOULDER HUMERAL STEM, STD, SZ12X108MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8493362
Report Number1644408-2019-00283
Device Sequence Number16398604
Product Code HSD
UDI-Device Identifier00888912168427
UDI-Public(01)00888912168427
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model Number530-12-108
Device Catalogue Number530-12-108
Device Lot Number412T1054
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR